The Student Room Group

Copper iud, periods and BV/Thrush

I had my copper iud placed just over 3 months ago. I had almost a week of bleeding after it was inserted. I never had much period pain before getting the iud but I have noticed that the cramps are worse now that I have it- which I expected. They’re still manageable though if I take some painkillers. My periods have always been irregular, so it’s hard to know what’s right and not. Since having the iud my periods have been longer and heavier. Before they lasted 5 days and then the first one after the iud was 11 days long, but this time I’ve had my period for 3 weeks non stop. I didn’t have any cramps for the first week and a half and then they started getting worse. They’re not that bad but they are painful. I came off of the mini pill in august and I got thrush symptoms so I used cannesten and then I had it again two months later and it’s been going on for the last month and half on and off. It was so uncomfortable and itchy. I was given a pill by prescription and some cream again. Last week I had an in person gp appointment. Im waiting on the results of the swab. It’s not an STD as I’ve already had a test done and I’m still with the same partner. They had to test again though just because of the symptoms. Has anyone else had the copper iud and bled for this long or had thrush or BV after getting the iud? I’m just so fed up of the bleeding and annoying symptoms :/ Apparently it’s common for people with the iud to get BV from the iud and then you have to take antibiotics that can cause thrush!
Hey there! Sorry that no one has replied :frown: I just wanted to check whether you double posted? It's easier to get replies by bumping a thread (posting a reply) than creating another (which is against the guidlines).


@Tracey_W could you help?
Original post by Anonymous
I had my copper iud placed just over 3 months ago. I had almost a week of bleeding after it was inserted. I never had much period pain before getting the iud but I have noticed that the cramps are worse now that I have it- which I expected. They’re still manageable though if I take some painkillers. My periods have always been irregular, so it’s hard to know what’s right and not. Since having the iud my periods have been longer and heavier. Before they lasted 5 days and then the first one after the iud was 11 days long, but this time I’ve had my period for 3 weeks non stop. I didn’t have any cramps for the first week and a half and then they started getting worse. They’re not that bad but they are painful. I came off of the mini pill in august and I got thrush symptoms so I used cannesten and then I had it again two months later and it’s been going on for the last month and half on and off. It was so uncomfortable and itchy. I was given a pill by prescription and some cream again. Last week I had an in person gp appointment. Im waiting on the results of the swab. It’s not an STD as I’ve already had a test done and I’m still with the same partner. They had to test again though just because of the symptoms. Has anyone else had the copper iud and bled for this long or had thrush or BV after getting the iud? I’m just so fed up of the bleeding and annoying symptoms :/ Apparently it’s common for people with the iud to get BV from the iud and then you have to take antibiotics that can cause thrush!


You recently changed from the pill to having the coil put in, sometimes any birth control method can take up to three months to settle down but I would discuss the matter further with your own GP if it's not settling down.
Your GP should be able to give you something to help with any pain ( although paracetamol is usually what taken and maybe some people will need a stronger painkiller to help. ).

Although you are with the same partner doesn't mean you or him doesn't have a dormant sti from any previous partners, the test yous had done maybe still be negative for those because of it sitting dormant. You can discuss this further with your GP and they should give you the advice on this.




Just a few pieces of information below for you to look at on the NHS website's that you can read up on.

Are periods worse on copper IUD.....
Copper IUDs often make periods heavier and crampier. However, this may not be a permanent change. Your period may return to its usual state after about six months.



Symptoms can develop within a few days or weeks, but sometimes they do not appear until months or even years later. Often there are few or no symptoms and you may not know you have an STI.
https://www.nhs.uk sexual-health
How soon do STI symptoms appear? - NHS

NHS
https://www.nhs.uk iud-coil
Intrauterine device (IUD) - - - Your contraception guide.


Unfortunately I will leave your GP to give you the answer that they think is best just incase of any misguiding you have been given.


I agree with what @iL1L said about duplication of threads as you have previously posted a thread on this matter under a different title of ( heavy periods for 3 weeks ? ).

Quick Reply

Latest